Long Term Effects of Vicodin

Vicodin is a opiate pain reliever, and it is a brand name of the drug hydrocodone. There are other brands of hydrocodone, but Vicodin is the most commonly prescribed, and it is a mixture of hydrocodone and acetaminophen. Opiates like Vicodin can be highly addictive, and there is a variety of potential long term effects from Vicodin use.

Long Term Effects of Vicodin on the Body

One of the most serious long term effects of Vicodin is liver damage. Acetaminophen in higher-than-recommended doses can begin to cause liver damage. Because Vicodin contains acetaminophen, there is the risk of liver damage, disease, and failure from long term Vicodin use, especially when taken in high daily doses.

Other long term effects of Vicodin can be related to the method a person uses to take the drug. Some people who use Vicodin to get high will snort or inject it. Snorting Vicodin can result in damage to the nasal passageways and potential loss of the sense of smell. Injecting Vicodin can lead to infections and permanent scarring at injection sites.

While uncommon, it is also possible to experience hearing loss from long term Vicodin use. Some people may also have an increased risk for arthritis.

Long Term Effects of Vicodin on the Brain

Vicodin affects a person’s brain in its pleasure center. Vicodin increases a person’s ability to feel pleasure, and it can cause a person to feel happy and euphoric. Long term effects of Vicodin can include damage to the pleasure center. This can lead feelings of depression, anxiety, paranoia, psychosis, and mood swings. People may feel irritable or anxious, and in severe cases they may begin to experience delusions or hallucinations.

Other Long Term Effects of Vicodin

Vicodin is a drug that’s easy to become physically dependent on. If a person becomes addicted to Vicodin, they can experience all the long term effects that are associated with addiction, such as problems with relationships, work, money, school, or the law.

When a person becomes addicted to Vicodin, they will experience withdrawal symptoms when they are not taking the drug. Withdrawal symptoms can include nausea, vomiting, diarrhea, joint and muscle pain, irritability, anxiety, depression, difficulty sleeping, and difficulty concentrating.

The more a person takes Vicodin, the higher their tolerance for the drug will become. A higher tolerance means it will be necessary to take a higher dosage in order to feel the same effects, and a higher dose will increase the risk of long term physical and mental effects.

Factors Influencing Long Term Effects of Vicodin

The more Vicodin a person takes and the more often they take it will directly influence the severity of long term effects that they experience. A person’s body chemistry, weight, and any pre-existing conditions can also make a significant difference. If a person has pre-existing depression or anxiety, the long term effects of Vicodin on the brain can be more evident. If a person has liver damage or liver disease, Vicodin is more apt to cause liver failure or death.

Like what we're doing? Help spread the message by sharing this content!

Copy and paste the following into your HTML: <a href="http://www.sobernation.com/long-term-effects-of-vicodin/" title="Long Term Effects of Vicodin">Long Term Effects of Vicodin on Sober Nation </a>

Comments

  1. Farley says

    I’ve been taking the Vicodin for 7 years and as long as you have plenty of acidophilus and take plenty of fiber even an occasional laxative to make sure your boweisfunction daily you’re fine if you don’t have normal digestion or do you get constipated it can be very dangerous and live in lead t so it’s very important that you take a lot of fiber even fiber pills or gels and maybe a Senna type laxative type laxative

  2. Diane says

    I have been taking vicodin for 5 years. I am not addictided nor have i ever been. A doctor once told me you are either the type of person who will abuse a drug or the type who wont. i wont, i dont like taking pills but have had no choice. I have been determined to get off the meds from the begining and its taken me 5 years, of trying every exercise in the book to free my back from the pain it has been in. i finially did yah. But i have a few adhesions and a hernia in my stomach all from the pills. I also feel pain and pleasure different. needless to say i have a high tolerance for pain while taking them, and i tend to be covered in black and blues because of this. yes if you are in pain never feel like your doing anything wrong by taking pain meds just be warry they will come at a cost. i have managed to get my pain under control. this is my second time around doing this. I had my L5 removed replaced and 3 screws 13 years ago so pain will probably always be part of my life so im planning for the long haul. the less i take the less side effects ill have to deal with.

  3. Ron Brown says

    Stumbled onto this site and glad I did. I have been taking 10/325 Hydrocodone for about 5 years, originally prescribed at 8 a day, have never taken more than 4. I too break them in half and take more often. I still live with constant pain but life it more tolerable with it than without it. I am in need of a multi level lumbar fusion (6+) and we all know the general results of those. Might eventually wipe out my liver but between now and then, I will enjoy what quality of life I have as long as I have.
    If it were not for the fuzzy brain side affect, I would probably never consider the alternatives but for now will keep on keeping on.

  4. Roy Dobbs says

    Some of the folks on here have been doing the same drug for 5+ years and they are not getting any better all that is happening is the pain is masked for the time being. Some say they’ve been doing it for 5 or 7 years and that they aren’t hooked, hell I have friends that have been doing dope for 30 years and they ain’t hooked , get real folks, you know damn well if you don’t do your pills every few hours you will be going through withdrawals, you can fool yourselves but not me. If any of you took any real responsibility for your lives you would research alternatives to all these drugs that are just killing you slowly, you would learn how to change your diet by going to a nutritionist and going to a Naturopath Doctor that will try to keep you off of that Big Pharma crap. WE all can only blame ourselves if we put all of our health issues in the hands of a conventional (Pill Pusher) and expect to get well, you need a Healer not a conventional Doctor. I already know none of you will take the initiative to change because the drugs have made most of you lethargic and your brain isn’t functioning at it’s full potential because it is clouded by these drugs.Good luck with Vicodin but I wouldn’t be making any long term plans for the future because there is a good chance you will not make it at the rate you are going. Peace, Roy

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>